Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Sep 3, 2011, 4:10 AM CDT for 23 counties in Texas. It took effect at Sep 3, 2011, 12:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 4:10 AM CDT (09:10 UTC)
- In effect from
- Sep 3, 2011, 12:00 PM CDT
- Expired
- Sep 4, 2011, 9:23 PM CDT
- In force
- 33 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WWUS74 KHGX 030910
NPWHGX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 AM CDT SAT SEP 3 2011
...WIND ADVISORY IN EFFECT FROM NOON THROUGH 8 PM...
.A TIGHT PRESSURE GRADIENT WILL DEVELOP TODAY BETWEEN TROPICAL
STORM LEE AND HIGH PRESSURE TO THE NORTH. NORTH WINDS WILL
INCREASE TO 20 TO 25 MPH THIS AFTERNOON WITH GUSTS NEAR 35 MPH AT
TIMES.
TXZ163-164-176>179-195>200-210>214-226-227-235>238-040100-
/O.NEW.KHGX.WI.Y.0023.110903T1700Z-110904T0100Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
410 AM CDT SAT SEP 3 2011
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING.
* EVENT...NORTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS NEAR 35
MPH.
* TIMING...WINDS SHOULD INCREASE AROUND NOON AND DECREASE AFTER
SUNSET.
* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES
SPREADING. ROUGH CONDITIONS WILL DEVELOP ON AREA LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS
$$5 follow-up statements
767 WWUS74 KHGX 031945 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 245 PM CDT SAT SEP 3 2011 TXZ214-236>238-040945- /O.EXT.KHGX.WI.Y.0023.000000T0000Z-110904T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 245 PM CDT SAT SEP 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... * EVENT...NORTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS NEAR 35 MPH. HIGHEST WINDS AT THE COAST. * TIMING...WINDS SHOULD BECOME LESS GUSTY INLAND AT NIGHT BUT CONTINUE STRONG AND GUSTY AT THE COAST THROUGH THE NIGHT AND MUCH OF THE WEEKEND. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. ROUGH CONDITIONS WILL CONTINUE ON MARINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ163-164-176>179-195>200-210>213-226-227-235-040100- /O.CON.KHGX.WI.Y.0023.000000T0000Z-110904T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... EDNA...EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON... MADISONVILLE...MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD... SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR... WHARTON...WILLIS 245 PM CDT SAT SEP 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...WINDS SHOULD TAPER OFF TONIGHT BUT INCREASE AGAIN ON SUNDAY. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. ROUGH CONDITIONS WILL DEVELOP ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
427 WWUS74 KHGX 040922 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CDT SUN SEP 4 2011 TXZ163-050000- /O.NEW.KHGX.WI.Y.0024.110904T1200Z-110905T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>213-226-227-235-050000- /O.EXB.KHGX.WI.Y.0023.110904T1200Z-110905T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-JACKSON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...DAYTON...EAGLE LAKE...EDNA... EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE... KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE... PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD... SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR... WHARTON...WILLIS 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ214-236>238-050000- /O.EXT.KHGX.WI.Y.0023.000000T0000Z-110905T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 422 AM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
126 WWUS74 KHGX 042031 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT SUN SEP 4 2011 TXZ163-050000- /O.CON.KHGX.WI.Y.0024.000000T0000Z-110905T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 331 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...ANOTHER WIND ADVISORY MIGHT BE NEEDED ON MONDAY... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>214-226-227-235>238-050000- /O.CON.KHGX.WI.Y.0023.000000T0000Z-110905T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD... GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 331 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...ANOTHER WIND ADVISORY MIGHT BE NEEDED ON MONDAY... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH THE EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
588 WWUS74 KHGX 042351 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 651 PM CDT SUN SEP 4 2011 TXZ163-050300- /O.EXT.KHGX.WI.Y.0024.000000T0000Z-110905T0300Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 651 PM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ164-176>179-195>200-210>214-226-227-235>238-050300- /O.EXT.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD... GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 651 PM CDT SUN SEP 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH EARLY EVENING. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
591 WWUS74 KHGX 050223 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 923 PM CDT SUN SEP 4 2011 ...STRONG NORTHERLIES TO PERSIST THROUGH LABOR DAY... .A TIGHT BACKSIDE GRADIENT CREATED BY TROPICAL DEPRESSION LEE...IN TANDEM WITH A PASSING EARLY LABOR DAY COLD FRONT...WILL HAVE MODERATE TO STRONG NORTH WINDS IN PLACE THROUGH THE DAY. GUSTY WINDS WILL AGAIN THREATEN TO TAKE DOWN DROUGHT WEAKEN SMALL TREES AND OR LIMBS. DRY AIR COMING IN BEHIND THIS COLD FRONT WILL WORK WITH NORTH WINDS TO LOWER HUMIDITIES TO BELOW 25 PERCENT. THUS...THERE WILL ALSO BE A CONTINUED ELEVATED FIRE WEATHER THREAT. TXZ213-214-236>238-060000- /O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T0300Z-110906T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA... PEARLAND...TEXAS CITY...TOMBALL...WINNIE 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT MONDAY. * EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 MPH. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ163-060000- /O.CAN.KHGX.WI.Y.0024.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/ HOUSTON- INCLUDING THE CITY OF...CROCKETT 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IS CANCELLED AT 10 PM CDT SUNDAY... ...WIND ADVISORY WILL BE IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ164-176>179-195>200-210>212-226-227-235-060000- /O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/ /O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...DAYTON...EAGLE LAKE...EDNA... EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE... LIBERTY...LIVINGSTON...MADISONVILLE...MISSOURI CITY...NAVASOTA... ONALASKA...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...WEIMAR... WHARTON...WILLIS 923 PM CDT SUN SEP 4 2011 ...WIND ADVISORY IS CANCELLED AS OF 10 PM CDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON. * IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 3, 3:59 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 3, 3:59 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
359 AM CDT SAT SEP 3 2011
.DISCUSSION...
TROPICAL STORM LEE CONTINUES TO MOVE SLOWLY NORTH TOWARD THE
LOUISIANA COAST. AT 4 AM...THE STORM WAS LOCATED ABOUT 90 MILES
SSW OF MORGAN CITY. DIRECT IMPACTS FOR SOUTHEAST TEXAS WILL REMAIN
MINIMAL BUT INDIRECT IMPACTS ARE RATHER SIGNIFICANT. THE GRADIENT
BETWEEN THE TROPICAL STORM AND HIGH PRESSURE TO THE NORTH IS
RATHER TIGHT. WINDS AT 1000 FEET ARE ABOUT 25 KNOTS SO BETWEEN THE
GRADIENT AND MIXING...WINDS SHOULD INCREASE TO 20 TO 25 MPH WITH
HIGHER GUSTS BY NOON. A WIND ADVISORY IS IN EFFECT FROM NOON
THROUGH 8 PM FOR ALL OF SOUTHEAST TEXAS...BUT WINDS WILL BE
STRONGEST NEAR THE COAST AND A BIT LIGHTER TO THE NORTHWEST. THE
WINDS WILL COMPLICATE THE FIRE WEATHER DANGER. DECIDED TO GO WITH
A RED FLAG WARNING FOR TODAY DUE TO THE STRONGER WINDS...LOW RH
VALUES OVER THE WESTERN HALF OF THE REGION AND THE DRY GROUND
FUELS. A FIRE WEATHER DISCUSSION WILL BE APPENDED TO THIS
DISCUSSION LATER THIS MORNING. AS FOR RAIN CHANCES...WELL...IT
APPEARS THAT THE DRY AIR BEING ENTRAINED INTO THE SYSTEM WILL
CONTINUE TO ERODE THE WESTERN EDGE OF THE PRECIPITATION SHIELD.
MOISTURE LEVELS INCREASE DURING THE DAY AND PEAK BETWEEN 06-12Z
SUNDAY. THE GFS AND ECMWF ARE MORE AGGRESSIVE WITH MOISTURE AND
RAIN CHANCES WHILE THE NAM CONTINUES TO BE THE DRIEST SOLUTION.
IF THE AREA RECEIVES ANY RAIN AT ALL...IT APPEARS THAT THE BEST
CHANCE WILL BE OVERNIGHT. TROPICAL STORM LEE PULLS AWAY LATE
SUNDAY AND SUNDAY NIGHT. RAIN CHANCES WILL DECREASE SUNDAY
AFTERNOON AND END QUICKLY SUNDAY NIGHT. AN EARLY FALL COLD FRONT
WILL CROSS THE AREA EARLY MONDAY. WINDS WILL BE FAIRLY STRONG
BEHIND THE FRONT BUT THE GRADIENT WILL RELAX DURING THE LATE
AFTERNOON. MUCH DRIER AIR WILL WORK INTO SE TX ON MONDAY. THE DRY
AIR WILL REMAIN OVER THE REGION THROUGH THURSDAY. THE DRY AIR WILL
ALLOW MIN TEMPS TO COOL TO VERY LOW VALUES. THERE ARE SOME
INDICATIONS THAT MORNING LOWS COULD FALL INTO THE 50S ON TUES/WED
MORNING. THE DRY AIR WILL ALSO ALLOW MAX TEMPS TO WARM QUICKLY. A
LARGE DIURNAL TEMPERATURE RANGE CAN BE EXPECTED TUE-FRI. A
SECONDARY SURGE OF DRY AIR WILL ENTER THE REGION NEXT FRIDAY.
AFTER SUNDAY NIGHT...NO RAIN IS EXPECTED FOR THE NEXT SEVEN DAYS
AND POSSIBLY LONGER. THE 384 HOUR GFS SHOWS RIDGING OVER MUCH OF
TEXAS AND THE REGION WILL LIKELY REMAIN DRY THROUGH THE MIDDLE OF
SEPTEMBER. 43
&&
MARINE...
THE IMPACTS FROM TROPICAL STORM LEE SOUTH OF THE CENTRAL LOUISIANA
COAST WILL CONTINUE OVER THE UPPER TEXAS COASTAL WATERS TODAY INTO
SUNDAY. WINDS WILL GUST TO GALE FORCE MAINLY EAST OF FREEPORT BEYOND
20 NM. LIKE THE MODEL CONSENSUS IN DEVELOPING STRONG OFFSHORE WINDS
LATER TODAY. EVEN WITH THE SWELLS MOVING INTO THE MARINE AREAS FROM
THE STORM...THE TIDE LEVELS WILL BE KNOCKED DOWN TO NEAR NORMAL BY
THE STRONG OFFSHORE WINDS.
TO ADD TO THE MIX...A STRONG FRONT WILL PUSH OFF THE COAST MONDAY
MORNING AND REINFORCE THE STRONG OFFSHORE WINDS. THIS WILL POSSIBLY
KNOCK THE TIDES BETWEEN 1.5 AND 2.5 FEET BELOW THE MEAN LOWER LOW
WATER LEVELS ON MONDAY. IF SOME SWELLS POSSIBLY LINGER OVER THE
GULF...THE ACTUAL TIDE LEVELS MAY ONLY FALL TO BETWEEN 1 AND 2 FEET
BELOW MLLW.
WITH ALL THIS STATED...WILL KEEP THE SMALL CRAFT ADVISORY IN PLACE
THROUGH MONDAY AND THE RIP CURRENT STATEMENT IN PLACE FOR TODAY.
WITH CURRENT TIDE LEVELS ACTUALLY ONLY BETWEEN 1 AND 1.5 FEET ABOVE
MLLW...WILL DROP THE MINOR FLOODING MENTION IN THE COASTAL FLOOD
STATEMENT ON THE NEXT ISSUANCE.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 100 75 98 68 89 / 10 20 20 20 0
HOUSTON (IAH) 98 76 96 71 89 / 20 30 30 20 0
GALVESTON (GLS) 90 79 91 75 89 / 20 30 30 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
TRINITY...WALKER...WASHINGTON.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...FORT BEND...GRIMES...HARRIS...HOUSTON...
JACKSON...MADISON...MATAGORDA...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, Sep 2, 11:31 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1131 AM CDT FRI SEP 2 2011 GMZ330-335-350-355-370-375-TXZ200-213-214-236>238-031200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-HARRIS-LIBERTY- MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1131 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL DEPRESSION THIRTEEN WAS CENTERED ABOUT 250 MILES SOUTHEAST OF PORT ARTHUR TEXAS. THIS SYSTEM WILL MOVE NORTHEAST TOWARD THE LOUISIANA COAST BY MONDAY. MODERATE TO OCCASIONALLY STRONG EAST WINDS WILL BECOME NORTHEAST LATER TODAY AND NORTH BEGINNING SATURDAY. TIDE LEVELS WILL RUN AROUND 1.5 FEET ABOVE NORMAL THROUGH SATURDAY MORNING...RESULTING IN MAXIMUM WATER LEVELS OF 2.7 TO 3.7 FEET ABOVE MEAN LOWER LOW WATER. RIP CURRENTS WILL ALSO POSE A RISK TO SWIMMERS ON AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MINOR COASTAL FLOODING IS EXPECTED TO SUBSIDE SATURDAY AFTERNOON THROUGH SUNDAY AS WINDS BECOME MORE OFFSHORE IN DIRECTION. HOWEVER...THE RISK OF RIP CURRENTS WILL PERSIST ON THE BEACHES THROUGH AT LEAST MONDAY. PERSONS ALONG THE UPPER TEXAS COAST SHOULD CONTINUE TO MONITOR THE LATEST FORECAST UPDATES ON THE TROPICAL SYSTEM THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-176>179-195>199-210>212-226-227-235-031200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-JACKSON- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 1131 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED FIRE WEATHER THREAT WILL PERSIST AS FUELS AND VEGETATION REMAIN VERY DRY. FIRE WEATHER CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE WEEKEND AS NORTHEAST WINDS INCREASE TO AROUND 15 MPH ON SATURDAY AND RH VALUES FALL TO BETWEEN 25 AND 30 PERCENT. RH VALUES WILL FALL TO AROUND 25 PERCENT ON SUNDAY AND MONDAY AND NORTH WINDS WILL INCREASE TO 15 TO 20 MPH. SPEEDS OF THIS MAGNITUDE COUPLED WITH THE DRY FUEL AND LOW RH VALUES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS AND A RED FLAG WARNING MAY BE REQUIRED ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:15 AM CDT | Red Flag Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 9 more | 15 hr |
| Sep 3, 4:11 PM CDT | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.